We extend the concept of R-subcommuting maps due to Shahzad[17,18] to the case of non-starshaped domain and obtain a common fixed point result for this class of maps on non-starshaped domain in the setup of p-normed spaces. As applications, we establish noncommutative versions of various best approximation results for generalized I-nonexpansive maps on non-starshaped domain. Our results unify and extend that of Al-Thagafi, Dotson, Habiniak, Jungck and Sessa, Latif, Sahab, Khan and Sessa and Shahzad.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Al-Thagafi, M. A., Common Fixed Points and Best Approximation, J. Approx. Theory, 85(1996), 318–323.
Dotson Jr. W. J., Fixed Point Theorems for Nonexpansive Mappings on Star-shaped Subsets of Banach Spaces, J. London Math. Soc., 4 (1972), 408–410.
Dotson Jr. W. J., On Fixed Points of Nonexpansive Mappings in Nonconvex Sets, Proc. Amer. Math. Soc., 38 (1973), 155–156.
Habiniak, L., Fixed Point Theorems and Invariant Approximation, J. Approx. Theory, 56(1989), 241–244.
Hussain, N. and Khan, A. R., Common Fixed Point Results in Best Approximation Theory, Applied Math. Lett., 16 (2003), 575–580.
Hussain, N. and Khan, A. R., Common Fixed Points and Best Approximation inp-normed Spaces, Demonstratio Math., 36 (2003), 675–681.
Jungck, G. and Sessa, S., Fixed Point Theorems in Best Approximation Theory, Math. Japon., 42(1995), 249–252.
Khan, A. R., Hussain, N. and Thaheem, A. B., Applications of Fixed Point Theorems to Invariant Approximation, Approx. Theory and Appl., 16 (2000), 48–55.
Khan, L. A. and Khan, A. R., An Extention of Brosowski-Meinardus Theorem on Invariant Approximations, Approx. Theory and Appl., 11 (1995), 1–5.
Khan, L. A. and Latif, A., Some Results on Common Fixed Points and Best Approximation inp-normed Spaces, Demonstratio Math., 34 (2001), 831–836.
Latif, A., A Result on Best Approximation inp-normed Spaces, Arch. Math.(Brno), 37 (2001), 71–75.
Meinardus, G., Invarianze Bei Linearen Approximationen, Arch. Rational Mech. Anal., 14(1963), 301–303.
Pant, R. P., Common Fixed Points of Noncommuting Mappings, J. Math. Anal. Appl., 188 (1994), 436–44.
Rudin, W., Functional Analysis, McGraw-Hill, New York, 1991.
Sahab, S. A., Khan, M. S. and Sessa, S., A Result in Best Approximation Theory, J. Approx. Theory, 55 (1988), 349–351.
Shahzad, N., A Result on Best Approximation, Tamkang J. Math. 29:3(1998), 223–226; Corrections, 30(1999), 165.
Shahzad, N., Noncommuting Maps and Best Approximations, Rad. Math.10(2001), 77–83.
Shahzad, N., On R-subcommuting Maps and Best Approximations in Banach Spaces, Tamkang J. Math. 32 (2001), 51–53.
Shahzad, N., Generalized I-nonexpansive Maps and Best Approximations in Banach Spaces, Demonstratio Math., 37 (2004), 597–600.
Smoluk, A., Invariant Approximations, Mat. Stos., 17 (1981), 17–22.
Subrahmanyam, P. V., An Application of a Fixed Point Theorem to Best Approximation, J. Approx. Theory, 20 (1977), 165–172.
About this article
Cite this article
Hussain, N. GeneralizedI-nonexpansive maps and invariant approximation results inp-normed spaces. Analysis in Theory and Applications 22, 72–80 (2006). https://doi.org/10.1007/BF03218700
- common fixed point
- contractive family of functions
- R-subcommuting maps
- invariant approximation
AMS(2000) subject classification